MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction drive tube leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p317 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot p317 shows no trends.Trends were reviewed for complaint category, drive tube leak/break.No trend was detected for this complaint category.At the time of this report, the analysis of the returned kit, smart card and photographs is still in process.A final report will be filed when the analysis is complete.(b)(4).(b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report they experienced a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported a blood leak was observed from the drive tube after 1500mls of whole blood was processed.The blood leak was observed after the treatment was completed and the customer was unloading the kit.The customer reported the patient was in stable condition.The customer will return the kit, smart card and photographs for evaluation.
 
Additional Manufacturer Narrative
An investigation has been performed based on the complaint description, customer-provided photographs, and the returned kit and smart card.The customer returned three photographs for evaluation.Photograph #1 shows the centrifuge chamber with the bowl and drive tube still installed, and blood can be seen to have sprayed in the upper third of the chamber, including on the upper drive tube and finely on the leak detector strip.Photograph #2 shows the upper drive tube bearing and its stop, held by the operator.Blood can be seen on the drive tube, both above and below the bearing stop.Above the bearing stop, the drive tube appears to be damaged.Photograph #3 shows a closer view of the damage to the drive tube.Visual inspection found dried blood on the exterior of the drive tube and above and below the upper bearing stop.A positive pressure test was performed on the drive tube, and water could be seen leaking from a small hole where the drive tube was twisted above the upper bearing stop.No circumferential groove was observed.The drive tube damage has been verified.Per the smart card data, prime was completed without any alarms, 1468 ml of whole blood had been processed, and the treatment ended automatically.This indicates that the leak developed during use.It cannot be determined how or why the drive tube split/cracked.During lot release testing (lrt), 32 kits from lot p317 were tested with no issues reported.A material trace of the drive tube assembly and its components used to build lot p317 found no related non-conformances.Device history record (dhr) review did not result in any related non-conformances.The root cause of the damaged drive tube could not be determined.No further action is required at this time.This investigation is now complete.(b)(4).(b)(6) 2026.

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24497303
Report Number3036773437-2026-00015
Device Sequence Number10638734
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P317(17)270301
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale